Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 29, 2021, 12:02 AM EDT for Appomattox County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 12:02 AM EDT (04:02 UTC)
- Expired
- Aug 29, 2021, 12:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 50
County Appomattox County, VA
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WWUS81 KRNK 290402
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
1202 AM EDT Sun Aug 29 2021
VAZ035-046-047-290445-
Buckingham VA-Amherst VA-Appomattox VA-
1202 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of
Appomattox, southwestern Buckingham and southeastern Amherst Counties
through 1245 AM EDT...
At 1202 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falconerville to near Dundas. Movement was
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amherst...
Appomattox...
Bent Creek...
Clifford...
Pamplin City...
Appomattox National Historic Park...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7858
3740 7859 3734 7860 3732 7863 3724 7869
3742 7901 3743 7902 3743 7904 3753 7922
3770 7899 3754 7890 3754 7883 3757 7881
3759 7883 3761 7881 3740 7842
TIME...MOT...LOC 0402Z 247DEG 8KT 3756 7913 3690 7795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 11:00 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 28, 11:00 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1100 PM EDT Sat Aug 28 2021
.SYNOPSIS...
Hot and humid weather along with daily scattered showers and
thunderstorms continue through the weekend. Rain chances
increase as we go into the next work week with a tropical air
mass and Ida moving into the region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 10500 PM EDT Saturday...
Convection continues despite outflow racing south through the VA
piedmont, and increasing convective inhibition. Still seeing
some weakening, but a bit of upper forcing/divergence, these
storms could linger well past midnight mainly north/northeast of
our forecast area, but impacting at times a corridor from
Northern Rockbridge/Amherst/Buckingham.
The CAMs are showing weakening and ending soon, but the 12km
NAM holds onto this activity at least past 2am. With increasing
CIN, expect less convection and dissipation by 1-2am.
Previous discussion from early evening...
Just a few storms out there in our forecast area, one over
Charlotte County, and one just along/north of Rockbridge/Bath.
Overall, high res models favor outflow developing more storms
downstream toward Buckingham through this evening, so have
highest pops here, with little to none further south.
Otherwise, no major changes to the overnight forecast, with fog
likely where it rains and in the river valleys.
Previous discussion...
Above normal warmth continues with scattered afternoon
thunderstorms.
A 595dam ridge aloft is centered just to our south today. This
feature does not move much over the next 24-36 hrs as Hurricane
Ida approaches and makes landfall on the Gulf Coast this
weekend. At the surface, a weak trough was across the forecast
area this afternoon. Moisture flux convergence shows this nicely
just west of the Blue Ridge. This boundary will eventually drift
south tonight and wash out, allowing winds to become more
southerly tomorrow.
Area soundings show the subsidence aloft today as well as
relatively light winds. Isolated to scattered showers and
thunderstorms will continue this afternoon and evening,
encouraged by the surface trough. The greatest coverage should
be in the Greenbrier Valley as well as the north VA piedmont,
where a passing short wave this afternoon should help support
slightly more convection. Elsewhere, it is going to be tough to
overcome the subsidence, even with the added surface convergence
afforded by the trough. Measurable QPF amounts will be hit and
miss, but nuisance heavy rainfall and localized flooding will be
possible with the better updrafts. Also, the dry air aloft
could aid in gusty downdraft winds that could down a few trees.
Once convection ends with nightfall, expect another steep inversion
to set up overnight. Trapped low level moisture will set the stage
for another morning of widespread fog. We should see an increase in
high and mid clouds by Sunday afternoon with a tropical moisture
connection setting up between the land falling Ida and the
beginning of our southerly winds. Overnight lows will be about
5-10 degrees above normal and in the 60s to lower 70s. Sunday it
will be in the 80s to mid 90s again. Scattered storms should
develop in the afternoon, mainly over southeastern WV and north
central VA, as a short wave moves through the Ohio Valley. This
should squeeze out some additional rainfall in these areas with
localized flooding and gusty winds again the main threats
through the evening.
Forecast confidence is high for temperatures and precipitation
chances.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...
Scattered showers on the rise ahead of Ida...
A frontal boundary will settle down to our north and east on Monday.
As Ida moves onshore late Monday and begins to recurve to the
northeast Tuesday, more tropical moisture will be introduced to our
area. The interaction of these two features will increase
shower/storm coverage Monday and Tuesday PM. Scattered showers will
crop up around the CWA. The precipitation likely won't be heavy or
widespread enough to create flood concerns.
The start to the week will be quite toasty. Highs on Monday will be
well into the mid 90s toward the Piedmont and Southside areas. The
heat index for those areas will likely creep over 100F for a couple
hours. Even the higher elevation areas west of the Blue Ridge will
feel the warmth. Highs Monday and Tuesday will be in the mid to
upper 80s, an anomaly for those locales.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...
Remnants of Ida come our way...
The highlight of this forecast period is clearly the remnants of
Hurricane Ida, where they will go and how we will feel the impacts
here. Our forecast area is pretty close to center on the forecast
cone for Thursday morning, so at this time it is very likely that we
will see Ida's remnants pass very close to us. Its important to note
that impacts will come before the center of the storm enters the
area, and the forecast cone represents the location of the system's
center. Heaviest rain is progged for Wednesday evening, and
overnight into Thursday, with precipitation tapering off to the west
Thursday as Ida's remnants make their exit. The system is too far
out to reliably discuss rainfall amounts, but flooding is certainly
the main impact we will be watching for with this event.
After Ida's remnants clear the area, Friday and Saturday will be
slightly cooler than the start of this week, and as high pressure
builds back in, we return to the all-too-familiar diurnal isolated
to scattered showers/storms in the afternoons.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 700 PM EDT Saturday...
Isolated to scattered convection should have the greatest
coverage north of a HSP-FVX line, so not going to mention in
tafs this evening. Expect VFR through 00z/Monday. Exceptions
will be fog at LWB/BCB/LYH and possibly ROA/DAN, with typical
IFR or lower at LWB/BCB.
The fog should lift/burn off by 14Z Sunday.
Extended Aviation Discussion...
No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected to persist
through the start of next week. Tropical moisture and more
widespread rainfall chances arrive by mid week, especially when
what's left of Ida arrives Wednesday into Thursday. Morning fog
will continue to favor the mountain valleys and areas that
receive rainfall each day, and will be slow to mix out.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...SH
NEAR TERM...SH/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH/WPHazardous weather outlook, Aug 28, 2:22 PM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 222 PM EDT Sat Aug 28 2021 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044- 291830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Mercer-Summers-Monroe- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-023-024-034-035-045>047-059-WVZ507-508-291830- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Charlotte-Eastern Greenbrier- Western Greenbrier- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Widely scattered thunderstorms this afternoon and evening will bring the potential for localized damaging winds and heavy rain resulting in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 11:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1109 PM EDT Sat Aug 28 2021
VAZ046-047-290345-
Buckingham VA-Appomattox VA-
1109 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
east central Appomattox and south central Buckingham Counties through
1145 PM EDT...
At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hixburg, or 9 miles east of Appomattox, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Hixburg...
Sheppards...
Andersonville...
and Toga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
3733 7852 3736 7856 3736 7858 3738 7858
3738 7859 3739 7858 3740 7859 3734 7860
3728 7866 3737 7872 3756 7856 3740 7842
TIME...MOT...LOC 0309Z 233DEG 10KT 3735 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 28, 11:11 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1111 PM EDT Sat Aug 28 2021
VAZ024-035-046-047-290400-
Buckingham VA-Amherst VA-Rockbridge VA-Appomattox VA-
1111 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
north central Appomattox, east central Rockbridge, Buckingham and
northeastern Amherst Counties through MIDNIGHT EDT...
At 1111 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillwyn to near Montebello. Movement was
south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckingham...
Amherst...
Dillwyn...
Forks Of Buffalo...
Bent Creek...
Clifford...
and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3743 7840 3751 7892 3769 7925 3791 7926
3789 7916 3781 7917 3778 7907 3772 7907
3770 7899 3759 7892 3754 7890 3754 7883
3763 7882 3763 7874 3770 7869 3768 7865
3776 7861 3777 7850 3780 7849 3756 7831
TIME...MOT...LOC 0311Z 350DEG 12KT 3759 7847 3781 7916
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 28, 11:27 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1127 PM EDT Sat Aug 28 2021
VAZ024-290415-
Rockbridge VA-
1127 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
northern Rockbridge County through 1215 AM EDT...
At 1127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownsburg to near Millboro. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goshen...
Rockbridge Baths...
Fairfield...
Brownsburg...
Vesuvius...
and Bells Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3792 7919 3789 7915 3787 7915 3782 7933
3794 7960 3800 7954 3804 7941
TIME...MOT...LOC 0327Z 297DEG 15KT 3796 7924 3794 7955
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 28, 11:30 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1130 PM EDT Sat Aug 28 2021
VAZ035-046-290400-
Amherst VA-Appomattox VA-
1130 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
northwestern Appomattox and southeastern Amherst Counties through
MIDNIGHT EDT...
At 1130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverville, or 8 miles southeast of Amherst, moving northeast at 20
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bent Creek...
Riverville...
Stonewall...
Oakville...
Tower Hill...
Madison Heights...
and Allens Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3739 7899 3740 7901 3743 7901 3743 7904
3747 7908 3763 7895 3754 7890 3755 7888
3754 7884 3754 7883 3755 7882 3747 7872
TIME...MOT...LOC 0330Z 226DEG 17KT 3748 7897
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 28, 11:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1151 PM EDT Sat Aug 28 2021
VAZ035-290415-
Amherst VA-
1151 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
central Amherst County through 1215 AM EDT...
At 1151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasant View, or near Forks Of Buffalo, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Lowesville...
Pleasant View...
and New Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 7906 3771 7905 3761 7895 3753 7926
3760 7934 3780 7918 3780 7917 3781 7915
TIME...MOT...LOC 0351Z 230DEG 10KT 3760 7924
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 29, 12:02 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1202 AM EDT Sun Aug 29 2021
VAZ035-046-047-290445-
Buckingham VA-Amherst VA-Appomattox VA-
1202 AM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of
Appomattox, southwestern Buckingham and southeastern Amherst Counties
through 1245 AM EDT...
At 1202 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falconerville to near Dundas. Movement was
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amherst...
Appomattox...
Bent Creek...
Clifford...
Pamplin City...
Appomattox National Historic Park...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7858
3740 7859 3734 7860 3732 7863 3724 7869
3742 7901 3743 7902 3743 7904 3753 7922
3770 7899 3754 7890 3754 7883 3757 7881
3759 7883 3761 7881 3740 7842
TIME...MOT...LOC 0402Z 247DEG 8KT 3756 7913 3690 7795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Aug 28, 9:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Aug 28, 10:22 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 28, 10:28 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Aug 28, 10:57 PM EDT | Special Weather Statement | RNK | Rockbridge | 33 min |
| Aug 28, 11:05 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:09 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| Aug 28, 11:11 PM EDT | Special Weather Statement | RNK | Buckingham | 49 min |
| Aug 28, 11:27 PM EDT | Special Weather Statement | RNK | Rockbridge | 48 min |
| Aug 28, 11:30 PM EDT | Special Weather Statement | RNK | Appomattox | 30 min |
| Aug 28, 11:38 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 43 min |
| Aug 28, 11:49 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge | 6 hr |
| Aug 28, 11:51 PM EDT | Special Weather Statement | RNK | Amherst | 24 min |
| Aug 29, 12:05 AM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Aug 29, 12:07 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 53 min |
| Aug 29, 12:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| Aug 29, 12:30 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 60 min |
| Aug 29, 12:39 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford | 3 hr |
| Aug 29, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 61 min |
| Aug 29, 1:41 AM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Aug 29, 2:00 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | RNK | Alleghany | 24 min |
| Aug 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 55 min |
| Aug 29, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt | 67 min |
| Aug 29, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 51 min |
| Aug 29, 3:48 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Aug 29, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 44 min |
| Aug 29, 4:19 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Aug 29, 4:33 PM EDT | Special Weather Statement | RNK | City of Covington | 27 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 44 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 36 min |
| Aug 29, 5:30 PM EDT | Special Weather Statement | RNK | Montgomery | 30 min |
| Aug 29, 6:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 29, 6:11 PM EDT | Special Weather Statement | RNK | Giles | 19 min |
| Aug 29, 6:17 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 29, 6:41 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 34 min |
| Aug 29, 6:42 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 33 min |
| Aug 29, 6:57 PM EDT | Areal Flood Advisory | RNK | Montgomery | 3 hr |
| Aug 29, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 27 min |
| Aug 29, 7:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 117 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 44 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 35 min |
| Aug 29, 7:55 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Aug 29, 12:54 PM EDT | Special Weather Statement | RNK | Greenbrier | 36 min |
| Aug 29, 12:57 PM EDT | Special Weather Statement | RNK | Summers | 33 min |
| Aug 29, 1:31 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Aug 29, 5:25 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Aug 29, 5:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 29, 6:06 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
| Aug 29, 6:20 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 29, 6:44 PM EDT | Special Weather Statement | RNK | Monroe | 31 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | RNK | Summers | 27 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.